Please know that this is all about girl innards and headaches. If you’re not interested, may I suggest you go over here instead? Really.
1. On Sunday, September 26th, I was hit with a migraine, so I did what I always do—I took a Maxalt. This normally kills it within a few hours, but for some reason, on September 26, the Maxalt didn’t even begin to touch the migraine.
2. On Monday, September 27th, I began to cycle, which has absolutely nothing to do with putting on shiny shorts and a helmet. Interestingly enough (it’s really not interesting at all), that was my first cycle since being taken off my BCP nearly a month ago. (I’ve been on the pill for nearly 20 years, and we have breast cancer in the family which puts a capital R on my risky. My doctor and I have been throwing around other options for several months now, and I’ve balked at every one. In September, she played hard ball (as she should have) by not renewing my prescription.)
3. On Tuesday, September 28th, I took another Maxalt. No relief. Terrible headache.
4. By Wednesday, October 6th, I had taken three Maxalt and two of my other migraine pills. (Not all at once, Silly. Spread out over eleven days!) Still paining. SO, I went to see the nurse practitioner at the headache center. She gave me a Toradol shot, which basically made me feel really high and nasty. It did nothing for the headache. She also told me to take anti-seizure drugs that have not been approved by the FDA for migraine prevention, but supposedly work for migraine prevention. (I didn’t take them. I’m weird about just throwing crap at my head—especially if that crap comes with a long list of side effects.)
NOTE: I’ve had the migraines where I end up in bed crying with blankets pulled over my head. This (Thank God) is not one of those. It’s just a constant pain that radiates from my shoulders up to my right eye and sometimes my left eye (sometimes both) and it affects my concentration, and it makes my stomach feel nasty and I feel all hazy and yeesh.
5. On Thursday, October 7th, I attended the most heart-wrenching event I’ve attended in many years. Out of respect for everyone involved, I won’t go into any details. BUT, I will say this: on the drive home my headache was so unbearable that I actually called my gynocologist and BEGGED her to put me back on the pill so that I could get some relief. She didn’t want to do it, but she did it.
6. Monday. October 11th. Now back on the pill for five days. Still no relief.
7. On Tuesday, October 12th, I spoke on the phone with my migraine doctor. She promised that we would get rid of this thing. She told me to go off of the BCP. No more BCP. EVER. She prescribed a steroid that should take care of this headache. She told me to start taking the anti-seizure drug (Zonisamide) that the nurse practitioner had given me the week before.
8. Sunday. October 17th. The headache is now 21 days old, I’ve taken 21 steroids, and am now on anti-seizure drugs. The inside of my head feels hot, my entire body feels tingly (in a not so good way), and I’m feeling like I’m not very sharp (I’m making silly mistakes, forgetting things, etc.). I’m able to keep appointments (mostly), I’m still able to get work done, but I’m just not Me. (I didn’t make it to church this morning because the thought of up and down and sing and up and down and smile and so forth did me in. I was all dressed and ready to go, but then I simply Could Not Do It.)
So, Gggggrrrrrrrrr. I’m now The Girl With the Neverending Headache. (Call Limahl. I’ve got a remake idea for him.) And she’s not interesting or funny. She just sort of sits around in a robe eating apples and looking like your sick old Aunt Marie. Plan for tomorrow: Call the Headache Clinic again. (They’re really very good. I’m actually knitting a pair of Nemesis socks for my doctor, because when/if this headache is conquered, she deserves a prize.)